Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


No energy
Feb 4, 2011

I am trying to work out but i have no energy. Pre-Hiv I was four days a week. I am now down to 3 days a month.

I am on Testostrone but I don't feel any return of energy. Looking for help.

Any ideas.

Response from Mr. Vergel

Since you gave me little information to help you, I will assume you are healthy and have had undetectable HIV viral load for a while.

First of all, make sure your doctor retest your testosterone to ensure that your current testosterone dose is appropriate.

There are many potential causes of fatigue: infections, low testosterone and/or DHEA, anemia, medications, vitamin deficiencies, depression, sleep problems, viral replication, hypoglycemia, heart problems, heart problems, etc

These are some suggestions:

 Check your testosterone, DHEA & thyroid hormones and have them raised if they are low

 Make sure you do not have anemia (low hemoglobin). Options for those with anemia include Procrit (for anemia), or switching from AZT

 Prevent dehydration! Drink 8 glasses of water a day if possible.

 Multivitamins, B-12 shots. Difficult to determine. It is usually not the main cause for fatigue, but it may help to supplement.

 Antidepressants if you have fatigue associated with depression. But some antidepressants can make people tired, so make sure you do not give up on your first try.

Exercise, even if it is light and for short periods of time

 Attention Deficit Drugs (Adderall, etc). These medications are used as last resort if nothing else works. Nuvigil, a non amphetamine drug, is also prescribed to those with fatigue.

 Better sleep habits. Speep apnea diagnosis. Sleep meds like Ambien and Lucerta. Sleep disorders can happen with Efavirenz (Sustiva, also in Atripla) in some patients. Getting 6-8 hours a day of sleep is important, trying to keep the same bed time. You may want to ask your doctor to send you to a sleep lab to determine if you have sleep apnea ( for more info: www.sleepapnea.org)

I hope this helps you in trying to talk to your doctor about options to bring your energy back to normal.

You may want to read this interview they did of me in which I speak about my problems with fatigue and other issues related to aging with HIV:

Getting the Most Out of Life

Nelson



Previous
is baariz worth trying
Next
Drop in tcells

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement